Format

Send to

Choose Destination
Clin Mol Allergy. 2010 Aug 11;8:12. doi: 10.1186/1476-7961-8-12.

The increase of plasma galectin-9 in a patient with insulin allergy: a case report.

Author information

1
Department of Emerging Infectious Diseases, Graduate School of Medicine, Tohoku University, Sendai, Japan. hatori286@yahoo.co.jp.

Abstract

Allergic reaction to insulin is known to be associated with eosinophilia and hyper IgE. Recent report showed that eosinophilia is related with the increased synthesis of galectin-9 (GAL-9) and osteopontin (OPN). Here, we examined plasma levels of GAL-9 and OPN first time in a case of 65-year old patient with insulin allergy. Insulin aspart & insulin aspart 30 mix were given to the patient and an elevation of the eosinophil count (8440/mul, 17.6 fold) and a moderate increase of IgE (501 U/ml, reference range: 10-350 U/ml), eotaxin-3 (168 pg/ml, 2 fold), histamine (0.95 ng/ml, 5.3 fold) were found 33 days later. The plasma levels of GAL-9 and OPN were 22.5 and 1.7 fold higher than the cut-off point, respectively. After one month cessation of insulin therapy, elevations of the eosinophil count (3,480/mul; 7.3 fold), and OPN (1.4 fold) still occurred but the GAL-9 levels became normal. Therefore, we noted the increases of GAL-9 and OPN in plasma for the first time in a patient with insulin allergy and propose that GAL-9 reflects the conditions of allergy more accurately.

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center